MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC SYNTEL SILICONE EMBOLECTOMY CATHETER- REGULAR TIP; CATHETER, EMBOLECTOMY

LEMAITRE VASCULAR, INC SYNTEL SILICONE EMBOLECTOMY CATHETER- REGULAR TIP; CATHETER, EMBOLECTOMY
Model Number 1801-78
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
During embolectomy, when the surgeon inserted the catheter shaft into the blood vessel, the balloon failed to inflate.So, he replaced this catheter with another catheter.The operation was completed successfully.There was no harm to the patient because of this malfunction.
 
Additional Manufacturer Narrative
We have not received the complaint device for evaluation.Hence, we could not conclusively determine the root cause of the incident.The surgeon checked the catheter before use and he found it to be functional.It is possible that the balloon was exposed to the calcified region ( eg.Chronic clot, atherosclerotic plaque ) of the patient's vessel and damaged the balloon.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.As part of our manufacturing process, a 100% balloon and winding inspection are performed on each of the manufactured products.There was no harm to the user because of the balloon malfunction.The surgeon used another catheter to complete the procedure.

Brand Name
SYNTEL SILICONE EMBOLECTOMY CATHETER- REGULAR TIP
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key12971301
Report Number1220948-2021-00110
Device Sequence Number11866228
Product Code DXE
UDI-Device Identifier00840663100989
UDI-Public00840663100989
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model Number1801-78
Device Catalogue Number1801-78
Device Lot NumberNSE1831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown